Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 2, NWS Flagstaff, AZ

March 5, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 5, 2009, 3:54 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 5, 2009, 9:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2009, 3:54 AM MST (10:54 UTC)
In effect from
Mar 5, 2009, 9:00 AM MST
Expired
Mar 5, 2009, 6:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2009-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2009-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5168 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 051054
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
354 AM MST THU MAR 5 2009

AZZ011-013-014-017-040-051900-
/O.NEW.KFGZ.WI.Y.0002.090305T1600Z-090306T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
354 AM MST THU MAR 5 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

LOW PRESSURE OFF THE WEST COAST OF THE UNITED STATES WILL RESULT
IN A TIGHT PRESSURE GRADIENT ACROSS NORTHERN ARIZONA. THIS WILL
RESULT IN WINDY CONDITIONS...WITH THE STRONGEST WINDS OCCURRING
OVER THE EASTERN AREAS OF THE FORECAST AREA. SOUTHWEST WINDS FROM
25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE ANTICIPATED OVER THE
WHITE MOUNTAINS NORTH TO THE CHUSKA MOUNTAINS THIS MORNING
THROUGH THE EARLY EVENING HOURS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
000 
WWUS75 KFGZ 051143
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
443 AM MST THU MAR 5 2009

AZZ011-013-014-017-040-051900-
/O.CON.KFGZ.WI.Y.0002.090305T1600Z-090306T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
443 AM MST THU MAR 5 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MST THIS EVENING. 

LOW PRESSURE OFF THE WEST COAST OF THE UNITED STATES WILL RESULT
IN A TIGHT PRESSURE GRADIENT ACROSS NORTHERN ARIZONA. SOUTHWEST
WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE ANTICIPATED
OVER THE WHITE MOUNTAINS NORTH TO THE CHUSKA MOUNTAINS THIS
MORNING THROUGH THE EARLY EVENING HOURS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 051920
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1220 PM MST THU MAR 5 2009

AZZ011-013-014-017-040-060100-
/O.CON.KFGZ.WI.Y.0002.000000T0000Z-090306T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
1220 PM MST THU MAR 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TO
CONTINUE THROUGH THE AFTERNOON. WINDS WILL SLOWLY DIMINISH THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 060105
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
605 PM MST THU MAR 5 2009


AZZ011-013-014-017-040-060215-
/O.EXP.KFGZ.WI.Y.0002.000000T0000Z-090306T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
605 PM MST THU MAR 5 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING HOURS.
AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MST.

OBSERVED WIND GUSTS FROM THURSDAY INCLUDE...

FLAGSTAFF AIRPORT .................. 45 MPH.
WINSLOW ............................ 53 MPH. 
ST. JOHNS .......................... 59 MPH. 
SHOW LOW ........................... 52 MPH. 
WINDOW ROCK ........................ 53 MPH.
PETRIFIED FOREST ................... 52 MPH.
CONCHO ............................. 45 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:45 AM MST, 9 minutes earlier.

Area forecast discussion, Mar 5, 3:45 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 AM MST THU MAR 5 2009

.SYNOPSIS...AN APPROACHING WEATHER SYSTEM WILL BRING COOLER DAYTIME
TEMPERATURES...BREEZY TO WINDY CONDITIONS AND VARIABLE HIGH CLOUDS
TODAY AND FRIDAY. BY SATURDAY...THERE WILL BE A SLIGHT CHANCE
FOR VALLEY RAIN AND MOUNTAIN SNOW AS THIS WEATHER SYSTEM MOVES
ACROSS THE AREA. EXPECT COOL AND FAIR WEATHER ON SUNDAY BEFORE
ANOTHER WEAK STORM MOVES THROUGH FROM MONDAY NIGHT INTO TUESDAY.

&&

.DISCUSSION...UPPER LEVEL TROUGH THIS MORNING WAS LOCATED OVER THE
WEST COAST OF THE UNITED STATES...JUST WEST OF CALIFORNIA. SOUTHWEST
FLOW WILL CONTINUE THROUGH THE DAY TODAY...AND AS A RESULT...WE'LL
BE LOOKING AT BREEZY TO WINDY CONDITIONS ACROSS THE NORTHLAND. THE
STRONGEST WINDS WILL BE OVER THE EASTERN PORTIONS OF THE FORECAST
AREA...SPECIFICALLY THE WHITE MOUNTAINS NORTH TO THE CHUSKAS. AS A
RESULT...WE HAVE ISSUED A WIND ADVISORY FOR THIS AREA FOR THIS
MORNING TO THE EARLY EVENING HOURS TONIGHT. AFTERNOON TEMPERATURES
ARE ANTICIPATED TO BE AROUND NORMAL FOR THIS TIME OF YEAR WITH
VARYING DEGREES OF CLOUDINESS OVER THE AREA.

FOR FRIDAY...SOUTHWEST FLOW WILL CONTINUE OVER NORTHERN ARIZONA AS
THE WEST COAST TROUGH SLOWLY PUSHES EASTWARD. TEMPERATURES DURING
THE AFTERNOON ARE EXPECTED TO BE A BIT BELOW NORMAL WITH SLIGHT
CHANCES FOR A SPRINKLE OR TWO MAINLY OVER THE NORTHWESTERN PARTS OF
THE FORECAST AREA. BIG STORY WILL BE THE WINDS...WITH SPEEDS ONCE
AGAIN APPROACHING ADVISORY CRITERIA. A WIND ADVISORY WILL PROBABLY
HAVE TO BE ISSUED FOR PORTIONS OF THE REGION...PLEASE STAY TUNED FOR
FURTHER DETAILS.

MODELS ARE DEPICTING THE TROUGH TO COME ASHORE VERY LATE ON FRIDAY
INTO SATURDAY. WE DO HAVE SLIGHT CHANCES FOR PRECIPITATION FRIDAY
NIGHT WITH THE BEST CHANCES OCCURRING NORTH OF A
SELIGMAN-FLAGSTAFF-WINDOW ROCK LINE SATURDAY MORNING THROUGH THE
AFTERNOON WITH THE TROUGH PASSAGE. ACCUMULATIONS ARE EXPECTED TO BE
ON THE LIGHT SIDE. TEMPERATURES WILL COOL TO BELOW NORMAL LEVELS.

SUNDAY AND MONDAY LOOK TO BE ON THE COOL SIDE WITH BREEZY TO WINDY
CONDITIONS ANTICIPATED...WITH A SLIGHT CHANCE FOR SHOWERS MAINLY
ACROSS THE NORTHERN HALF OF THE REGION. CONFIDENCE REGARDING MODEL
GUIDANCE BEYOND TUESDAY IS LOW AT THIS POINT IN TIME AND HAVE
THEREFORE BROADBRUSHED PARTLY CLOUDY SKIES FOR THIS TIME FRAME.

&&

.AVIATION...FOR THE 12Z PACKAGE...A STORM SYSTEM LOCATED TO OUR WEST
WILL PRODUCE STRONG SOUTHWEST WINDS AGAIN TODAY...DEVELOPING BETWEEN
16-18Z AND CONTINUING THROUGH AROUND 02Z/FRI. GUSTS FROM 25-30 KT
WILL BE COMMON...WITH 35-40 KT GUSTS OVER EASTERN ARIZONA. MID LEVEL
CLOUDS WILL INCREASE OVER EAST-CENTRAL ARIZONA THIS AFTERNOON AND
EVENING WITH A FEW SPRINKLES POSSIBLE. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM UNTIL 6
PM MST TODAY FOR AZ ZONES 011-013-014-017-040.

&&

PUBLIC..................42
AVIATION/FIRE WEATHER...JJ

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 4, 7:59 PM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
759 PM MST WED MAR 4 2009

AZZ004-006-007-012>016-050400-
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
759 PM MST WED MAR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY TO WINDY CONDITIONS ARE ANTICIPATED THROUGH THE FORECAST
PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.